Hail, Pittsburg
- When
- September 14, 11:30 AM CST
- Where
- Pittsburg County, 0.83 mi ESE of Haileyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.844, -95.557
Thunderstorms developed across southeastern Oklahoma on the 14th, along and ahead of a slow moving cold front. The strongest storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed across southeastern Oklahoma on the 14th, along and ahead of a slow moving cold front. The strongest storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 14, 9:44 AM CST, 1 hour 46 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1044 AM CDT WED SEP 14 2016 ...UPDATE... .DISCUSSION... Weak cold front extends from near Joplin to Okmulgee this morning with extensive cloud cover noted on satellite mainly north of I44. Decent pressure rises behind front suggest that it will continue to move SE before washing out/stalling this afternoon. In the near term...isolated thunderstorms developing across Pawnee/Osage counties and Le Flore/far southern Sebastian counties as well. Have updated the grids to reflect the mostly cloudy skies in the northeast and have maintained chance pops across the CWA. Slightly better chance for thunder south of the front which agrees with the latest HRRR guidance...but 12z NAM shows more development north through 21z. Temps look ok given most areas will heat up with some heating today even in cloudy areas. && .PRELIMINARY POINT TEMPS/POPS... TUL 87 69 87 70 / 30 40 50 50 FSM 90 71 90 71 / 30 30 40 30 MLC 89 70 89 70 / 30 30 40 30 BVO 84 67 85 68 / 30 40 50 60 FYV 86 67 84 68 / 30 30 50 40 BYV 85 67 84 67 / 30 30 50 30 MKO 89 69 88 70 / 30 30 50 40 MIO 87 67 84 67 / 30 40 60 50 F10 88 70 88 69 / 30 30 50 30 HHW 91 71 92 71 / 30 30 40 30 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && CORFIDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT WED SEP 14 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 AM CDT WED SEP 14 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY THIS AFTERNOON. DISCUSSION... ISOLATED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY THIS MORNING MAINLY ACROSS NORTHEAST OKLAHOMA. HOWEVER...THE BEST CHANCES WILL COME THIS AFTERNOON AS A WEAK COLD FRONT SAGS INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED DUE TO WEAK WIND FIELDS ALOFT...BUT LOCALLY HEAVY RAINFALL MAY OCCUR. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... BETTER CHANCES OF SHOWERS AND THUNDERSTORMS ARRIVE BY THURSDAY INTO FRIDAY AS PACIFIC MOISTURE INCREASES IN ASSOCIATION WITH STRONGER SOUTHWESTERLY FLOW ALOFT. THE SEVERE WEATHER THREAT SHOULD REMAIN LOW...BUT SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. PRECIPITATION CHANCES SHOULD TAPER OFF OVER THE WEEKEND. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1225 PM CDT WED SEP 14 2016 OKZ073-075-141800- PITTSBURG OK-LATIMER OK- 1225 PM CDT WED SEP 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG AND NORTHWESTERN LATIMER COUNTIES UNTIL 100 PM CDT... AT 1225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARTSHORNE... MOVING EAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... WILBURTON... HARTSHORNE... HIGGINS... DAMON... ROBBERS CAVE STATE PARK... HAILEYVILLE... GOWEN... BACHE... DOW... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3474 9560 3491 9568 3505 9537 3480 9525 TIME...MOT...LOC 1725Z 248DEG 14KT 3486 9556 LACY
The Western Arkansas radar (KSRX), 120 km away, was scanning. The volume nearest the first event began at 17:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, September 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 659239.